Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2001, 10:06 AM EDT for Beaufort County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 10:06 AM EDT (14:06 UTC)
- Expired
- Jun 25, 2001, 10:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Beaufort County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:10 AM EDT | Thunderstorm Wind 61 E | Hilton Head Is, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS52 KCHS 251407 SVRCHS SCC013-251445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1006 AM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 1045 AM EDT. * AT 1006 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER FRIPP ISLAND...OR ABOUT 12 MILES SOUTHEAST OF BEAUFORT...MOVING NORTH AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCOTT. FROGMORE. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. ALSO...WATERSPOUTS ARE POSSIBLE ALONG THE IMMEDIATE COAST OF BEAFORT COUNTY WITH THIS STORM. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3232 8070 3219 8055 3238 8045 3246 8055 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 AM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:45 AM EDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT MON JUN 25 2001 OLD FNTL BNDRY S OF SAV RVR WILL PROVIDE A FOCUS FOR CONVECTION TDY ALG WITH AFTN SEABREEZE FNT. BNDRY MAY DRIFT NWD TDY BFR DSIPTG. ALTHOUGH AMS MSTR SOMEWHAT LIMITED...INSTABILITY WILL BE MODERATE WITH LIS ARND -6 AND CAPES 2500 J/KG. UPR TROF/LOW TO THE W MAY EJECT UPR LVL ENERGY ACRS AREA AS WELL. THUS...WILL HAVE CHC POPS TDY AND HOLD ON TO 20-30% POPS TNGT...SPLY ACRS INLAND CNTYS WITH SEABREEZE FNT INVOF DURG THE EARLY EVE. SAME SCENARIO FOR TUE AND WED...EXCEPT UPR LOW RETROGRADES TO TN/OH VLY HAVING LESS EFFECT ON FA. UPR RDG BLDS WWD FM ATLC INTO MID ATLANTIC STATES ALLOWING FOR A DEEP SLY FLOW TO ENSUE AFT MIDWEEK. AMS MSTR INCRS ACRS AREA FM THE S LATE WED INTO THU. APRS BTR CHCS FOR CONVECTION AREAWIDE THU AND FRI. BERMUDA HIGH BLDS IN TO THE N WITH AN ONSHORE FLOW TO CONTINUE THRU THE ENTIRE WEEK WITH NR SEASONAL TEMPS. EXTDD PROGS SUGGEST SFC RDG WILL SLIDE SWD DURG THE WEEKEND WITH A WARMER S-SW LOW LVL FLOW AND DIURNAL CONVECTION. CWF...DECAYING FNTL BNDRY OVER THE SC WATERS EARLY THIS MORNING. WINDS LIGHT E-SE OVER THE SC WATERS AND LIGHT S-SW OVER GA PTN. WILL KEEP WINDS 10 KT OR LESS THRU TDA AND SEAS 1-2 FT AS BNDRY WEAKENS AND DISSIPATES. HIGH PRES STRENGTHENS A LTL NE OF THE AREA TNGT/TUE ALLOWING SFC WINDS TO BECOME SE ALL ZONES. WILL KEEP 10 KT FOR THE SC WATERS BUT INCREASE GA TO 10-15 KT AS PG IS BETTER...SEAS GENLY 2-3 FT. NOT MUCH CHANGE THRU MIDWEEK AS BERMUDA HIGH PRES STRENGTHENS OFFSHORE AND UPPER TROF RETROGRADES. FCSTID = 22 CHS 87 71 87 71 / 30 20 30 20 SAV 87 70 87 70 / 30 20 30 20 CHL 87 73 87 73 / 30 20 30 20 NBC 87 71 87 71 / 30 20 30 20 RBW 88 69 88 69 / 30 30 30 30 .CHS... GA...NONE. SC...NONE. JAC/TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:47 AM EDT | Tornado Warning | CHS | Beaufort | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.